MAUDE Adverse Event Report: KARL STORZ SE & CO. KG AUTOCON III 400 HIGH-END, 100-127V

KARL STORZ SE & CO. KG AUTOCON III 400 HIGH-END, 100-127V
Model Number UH400U
Medical Device Problem Codes Use of Incorrect Control/Treatment Settings (1126); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 04/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer will not return the device for evaluation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.Cross reference complaint id: (b)(4).This event is filed under internal complaint id: (b)(4).
 
Event or Problem Description
It was reported that during a medical procedure using uf400 and 27040fp1-s the patient was burned.The uf400 turn on it's own no petal was stepped on and it was possible it was on the wrong setting.Cross reference medwatch 9610617-2025-00804.
 
Additional Manufacturer Narrative
New information has been provided updated sections a2, a3a and a4 correction has been made to section b5 correcting the narrative with the correct material numbers uh400u and 27040gp1-s.Cross reference complaint id: (b)(4).This event is filed under internal complaint id: (b)(4).
 
Event or Problem Description
It was reported that during a medical procedure using uh400u and 27040gp1-s, the patient was burned.The uh400u turn on its own no petal was stepped on and it was possible it was on the wrong setting.Cross reference medwatch 9610617-2025-00804.
 
Additional Manufacturer Narrative
Per investigation by the manufacturing site: as the device in question was not returned, a technical inspection is not possible.Further investigation was made based on the error description provided by the customer: "the uh400u (note: material number corrected) turn on it's own no petal was stepped on and it was possible it was on the wrong setting." the probable root cause is that the autocon setting was still set to autostart and was reactivated when the cable was plugged in.With the autostart function, the hf voltage is automatically activated upon contact with conductive material.User error.Cross reference complaint id (b)(4).This event is filed under internal complaint id (b)(4).
 
Event or Problem Description
Cross reference medwatch 9610617-2025-00804.

Brand Name
AUTOCON III 400 HIGH-END, 100-127V
Common Device Name
AUTOCON III 400 HIGH-END, 100-127V
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM  78532,
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM   78532,
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key21971303
Report Number9610617-2025-00803
Device Sequence Number20898118
Product Code GEI
UDI-Device Identifier04048551393482
UDI-Public04048551393482
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K171717
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUH400U
Device Catalogue NumberUH400U
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by Manufacturer05/12/2025
06/23/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date05/15/2025
07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age72 YR
Patient SexMale
Patient Weight66 KG